Angiotensin II Receptor Blockers don’t seem to list hair loss as a side effect, even rare. At least these two don’t….These don’t have the combination of a HTC which can, Diuretic. Here are two:

  1. Micardis and Hair Loss
  2. Avapro and Hair Loss

I know anything is possible and you will say you can still lose hair on it. Heck you can probably say that about every substance on earth. It is reassuring that these two don’t have it listed and I think it would be helpful for your worried readers to look into which medications statistically have the lowest reports. Maybe that is something you can research.

Over 4000 people in the trials and no reports. The problem I find with post-marketing data is there are too many variables like other medications, consumer stress ect ect. Also since 40% of those people who need HPB medication also fall into the 40% of the population who lose hair. So what came first right?? Might be good for your worried readers to talk to their doctors about. I have read a few blogs that claim hair loss in one or two people but those people seemed to be on more than these two drugs and even had been on a beta-blocker recently which clearly states hair loss.

I though I would share my research with you. Also, don’t you think having HIGH BP for an extended period of time can cause diffuse hair loss over the entire head?(not to mention the other serious problems). I have often wondered if my untreated high BP could have caused my diffused thinning over my entire head w/out any real pattern of MPB. That is until now when I have gotten treatment. I guess I will find out if it thickens up. Thanks

AvaproThe association of hair loss with any medication could be a cover-your-ass approach by various drug companies who find it easier to mention hair loss than ignore a possible association from a medical/legal point of view. As a hair transplant surgeon, I am not in a position to form an opinion of my own about this. You are correct that the incidence of high blood pressure is as high in the general population as balding, but these two observations are not necessarily connected. I am afraid that I can not shed more light on this.

You said much and I appreciate your research. I agree with what you said about worried readers talking to their doctors about these issues. The internet is a great, great tool, but even better is a one-on-one with the physician that is already treating you and has specialized knowledge based on your medical history.

Tags: hbp, blood pressure, high blood pressure, hypertension, micardis, telmisartan, avapro, irbesartan, hairloss, hair loss